MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Model Number SSTD215PRE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that one month post procedure, patient came with stroke symptoms and mri confirmed micro-bleeds in the brain.Patient was hospitalized and needed medication to return to baseline.
 
Additional Manufacturer Narrative
This 3 of 3 mdrs: the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The product was not returned for analysis, therefore visual inspection and functional testing was not performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that the patient came in with stroke symptoms and mri confirmed micro-bleeds.The patient was hospitalized and needed medication to return to baseline.Additional information provided by the customer indicated that the device performed as intended, the tortuosity of the anatomy (pcom) was normal, there were no difficulties encountered during the procedure that could have contributed to the reported event, and the physician did not allege any malfunction against the device.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to the reported patient hemorrhage, blood loss with sequelae and patient stroke.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 STANDARD PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14038734
Report Number3012931345-2022-00076
Device Sequence Number14604870
Product Code MOF
UDI-Device Identifier07613327508512
UDI-Public07613327508512
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2024
Device Model NumberSSTD215PRE
Device Catalogue NumberSSTD215PRE
Device Lot Number0000095877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER); SURPASS EVOLVE FLOW DIVERTER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown